Health QuestionsCategory: QuestionsPrescribed Citalopram
chickierock asked 3 years ago

Hi everyone!,
 
I’ve been back to the doctors today (for about the millionth time!) and she has prescribed me Citalopram. Several years ago she gave me Amitryptaline (could be spelt wrongly) which made me quite ill. Only took it once and stopped because the side effects were too extreme.
 
Having read the leaflet with the citalopram and the side effects that it may have I’m too scared to take them. I tried to explain this to the doctor but she just said that I may not experience any side effects.
 
Please help, on one hand I need help with the depression and anxiety, on the other I’m too scared to take the drugs.
 
Chickie xx

3 Answers
carrie answered 3 years ago

Re: Prescribed Citalopram
side effects are only listed as things you might get not will get. they are there to help you know why you may feel ill if a drug does not work for you.
amitriptyline is a tricyclic anti depressant and citalopram is an ssri, they are different drugs, just because you had a bad time on one group of drugs does not mean you will have side effects with another class.
i am on it and am ok, alright others it might not go so well for but unless you give it a try you will never know.
hope that was in someway helpful

adieuolivaw answered 3 years ago

Re: Prescribed Citalopram
Hi, Chickie!
 
Celexa (citalopram) worked well for me, for several years.  It’s an effective medication, very good for people with unipolar depression.  I had to raise my dose a few times to get the antidepressant effect I needed.  For me it was rather mild.  Then when I got to 60 mg, it was perfect and never “pooped out” on me.
 
Well, there are some sexual side-effects.  You may want to try this.  Skip the morning pill on the DAY BEFORE the day you have “plans.”  Also skip the morning pill on the SAME DAY you have “plans.”  Then you take a pill immediately after your “plans” are successful.  That seems to solve the problem.
 
And you might experience a little tiredness — probably because you have felt so much better that you have overworked or overplayed!    
 
Unless you’re bipolar, it’s usually a very side-effect-free medication.  Unfortunately, I’m bipolar — so I had to stop taking it.    
 
Adieu

romancia answered 3 years ago

Re: Prescribed Citalopram
Hi there
I have been on Celexa for about 3 years now and it has help greatly with anxiety and I was just like you very scared to take meds, so what I did  was cut the pill in very small pieces and only took a very small amount so that if I was going to have any side effects they would be minimum and when I felt comfrtable I would up the amount until finally I was taking the whole pill…. Hope that helps!!